Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 4, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood statement at Mar 27, 2009, 6:14 AM EDT for Volusia County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 6:14 AM EDT (10:14 UTC)
- Expired
- Mar 27, 2009, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 271014 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 614 AM EDT FRI MAR 27 2009 ...HIGH RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES... FLZ047-054-059-064-141-147-272200- /O.NEW.KMLB.CF.S.0004.090327T1014Z-090327T2200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 614 AM EDT FRI MAR 27 2009 ...HIGH RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES... A 4 TO 5 FOOT SWELL WITH AN UNUSUALLY LONG PERIOD OF 15 TO 17 SECONDS WILL PROPAGATE INTO THE SURF ZONE TODAY. THIS WILL RESULT IN A HIGH RISK FOR RIP CURRENTS AT THE CENTRAL FLORIDA ATLANTIC BEACHES. THIS WILL BE ESPECIALLY TRUE DURING THE OUTGOING TIDE FROM THIS MORNING INTO EARLY THIS AFTERNOON. IN ADDITION...DUE TO BRISK SOUTH-SOUTHEAST WINDS OFFSHORE...A SOUTH TO NORTH FLOWING LONG SHORE CURRENT WILL ALSO OCCUR TODAY. A RIP CURRENT IS A NARROW CHANNEL OF WATER FLOWING OUTWARD FROM THE SURF ZONE WHICH CAN CARRY EVEN STRONG SWIMMERS INTO DEEP WATER. TO AVOID BEING CAUGHT IN A RIP CURRENT...SWIM ONLY AT BEACHES WHERE LIFEGUARDS ARE PRESENT. IF CAUGHT IN A RIP CURRENT TRY TO REMAIN CALM AND SIGNAL FOR HELP. SWIM PARALLEL TO SHORE UNTIL OUT OF THE PULL OF THE CURRENT AND THEN RETURN TO SHORE. SINCE THERE IS A NORTHWARD FLOWING LONG SHORE CURRENT TODAY... YOU WILL WANT TO SWIM TOWARD THE NORTH. NEVER TRY TO SWIM DIRECTLY AGAINST A CURRENT...WHETHER IT IS A RIP CURRENT OR A LONG SHORE CURRENT. $$ CRISTALDI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 27, 4:49 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 27, 4:49 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
449 AM EDT FRI MAR 27 2009
.DISCUSSION...
CURRENT...WRN ATLC DEEP LYR HIGH PRES RIDGE CONTINUES TO HOLD SWAY
OVER ECFL. ANOTHER RATHER SULTRY NIGHT WITH TEMPS MAINLY M-U60S
UNDER MDT SSE FLOW. ANOTHER LARGE UPSTREAM MCS CTRD OVER THE GULF
COAST OF LA/MS/AL CONTINUES TO SPEW CI/CS EWD OVER THE TOP OF THE
PENINSULA.
TODAY/TONIGHT...ATLC HIGH RIDGES WILL REMAIN NRLY STNRY EAST OF THE
STATE AS STRONG H50 TROUGH/LOW DIVES OUT OF THE INTRMTN RGN AND THEN
BEGINS TO LIFT NEWD THRU TX/OK. EXPECT ANOTHER RATHER BREEZY DAY
WITH S-SSE WINDS AND MORE HIGH CLOUDS THAN OCCURRED THU. OWING TO
THIS HAVE TRIMMED ABOUT A DEGREE OFF OF MAV GUIDANCE. STILL LOOKING
AT MOSTLY L80S WITH PERHAPS A FEW SPOTS APPROACHING 85F OVER THE
INTR. WARM/MILD AGAIN TNGT (65-70F) WITH HIGH CLOUDS CONTINUING TO
STREAM OVHD AS ONE OR TWO MORE UPSTREAM MCSS ARE LKLY TO FORM.
SAT-SUN...DEEP LAYER MEAN (DLM) RIDGE SHIFTS INTO THE SOUTHWEST
ATLANTIC AS A STRENGTHENING STORM SYSTEM PUSHES ACROSS THE MID
MISSISSIPPI RIVER VALLEY TO THE EASTERN GREAT LAKES/NY BY MONDAY.
ASSOCIATED COLD FRONT MOVING ACROSS THE SOUTHEAST SATURDAY AND THE
FLORIDA PANHANDLE SATURDAY NIGHT MOVES ACROSS THE FLORIDA PENINSULA
SUNDAY. RIGHT REAR QUADRANT/ASCENDING QUADRANT OF A 120-130 KNOT JET
TO THE NORTH MOVES ACROSS THE PENINSULA SUNDAY. MODELS...LATEST
GFS/NAM12/ECMWF RUNS...FORECAST THAT THIS FEATURE WILL PROVIDE
ENOUGH LARGE SCALE LIFT TO HELP PRODUCE ISOLATED THUNDERSTORMS. SAME
MODELS ALSO FORECASTING THAT A 40 TO 50 KNOT 850MB/LOW LEVEL JET
MOVING ACROSS THE NORTHERN CWA SHOULD HELP TO PRODUCE GUSTY WINDS
WITH ANY OF THE STRONGER STORMS THAT MAY DEVELOP. SOUTHWESTERLY FLOW
AHEAD OF THE APPROACHING FRONT WILL PUSH SATURDAY HIGHS WELL ABOVE
THEIR CLIMO VALUES AROUND 80 DEGREES. SUNDAYS CLOUD COVER WILL KEEP
TEMPERATURES IN THE UPPER 70S/AROUND 80.
MON...COOL AND DRY AIR ADVECTION BEHIND THE FRONT WILL KEEP
TEMPERATURES A COUPLE OF DEGREES BELOW THEIR CLIMO MID/UPPER 50S
MONDAY AND TUESDAY MORNINGS AND THE UPPER 70S/LOWER 80S DURING THE
DAY.
TUE-THU...LOW PRESSURE SYSTEM OVER THE GREAT LAKES LIFTS NORTHEAST
TO HUDSON BAY IN CANADA. ASSOCIATED COLD FRONT MOVING ACROSS THE
SOUTHEAST TUESDAY STALLS OVER SOUTHERN GEORGIA/NORTHERN FLORIDA
WEDNESDAY AND THURSDAY BEFORE LIFTING NORTH FRIDAY. PRIMARY IMPACT
OF THE STALLED BOUNDARY TO THE NORTH SHOULD BE INCREASED MID AND
UPPER LEVEL CLOUDINESS DUE TO 250MB JET AXIS LYING W TO E ACROSS
SOUTHERN AL/GA AND NORTHERN FL.
&&
.AVIATION...VFR WITH HIGH CI/CS CIGS AOA FL200. S-SSE WINDS GUSTING
TO 25KT.
&&
.MARINE...SSE FLOW IS AVGING 18-21KT. SEAS HAVE COME UP SOME THIS
MORNING...WITH 41009 RUNNING 7-7.5FT AND 41010 CLOSE TO 10FT. MORE
IMPORTANTLY...41114 WHICH IS NOW ABOUT 6.5FT. WINDS SHOULD REMAIN
A LITTLE BIT EITHER SIDE OF 20KT THRU TONIGHT. PLAN TO NUDGE OFSHR
SEAS UP TO AROUND 9FT FOR LATER TODAY/TNGHT PER WNAWAVE GUIDANCE AS
SEAS CONTINUE TO BUILD. PER 41114 OBS... WILL NEED TO EXPAND CURRENT
SCA INTO THE NEARSHORE LEG SOUTH OF SEBASTIAN INLET.
SAT-TUE...SOUTH TO SOUTHWEST WINDS CONTINUE TO INCREASE SATURDAY AND
SATURDAY NIGHT AS A COLD FRONT MOVES ACROSS THE SOUTHEAST AND
NORTHERN GULF. STRONG COLD FRONT WITH ISOLATED STORMS/GUSTY WINDS
MOVING ACROSS THE COASTAL WATERS SUNDAY WILL LIMIT BOATING ACTIVITY.
WEAK RIDGE OF HIGH PRESSURE SETTLING OVER THE COASTAL WATERS MONDAY
PRODUCES LIGHT WINDS. WINDS SHIFT TO SOUTHEAST TUESDAY AS THE RIDGE
OF HIGH PRESSURE MOVES EAST INTO THE ATLANTIC AS ANOTHER FRONT MOVES
ACROSS THE SOUTHEAST STATES.
&&
.FIRE WEATHER...INCRSG TDS COUPLED WITH HIGH CLOUDS TAKING THE EDGE
OFF MAX TEMPS SHOULD KEEP RH VALUES ABOVE 40% TODAY.
DRY AIR MASS ADVECTING IN BEHIND A COLD FRONT WILL CAUSE MIN RH VALUES
TO DROP BELOW 40 PERCENT FOR A FEW HOURS WEST OF INTERSTATE 4 MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 68 87 64 / 10 10 20 50
MCO 82 66 89 67 / 10 10 20 50
MLB 81 71 87 70 / 10 10 20 40
VRB 82 71 88 69 / 10 10 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM....WIMMERHazardous weather outlook, Mar 27, 5:59 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 559 AM EDT FRI MAR 27 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 559 AM EDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A 4 TO 5 FOOT SWELL WITH AN UNUSUALLY LONG PERIOD OF 15 TO 17 SECONDS WILL PROPAGATE INTO THE SURF ZONE TODAY. THIS WILL RESULT IN A HIGH RISK FOR RIP CURRENTS AT THE CENTRAL FLORIDA ATLANTIC BEACHES. THIS WILL BE ESPECIALLY TRUE DURING THE OUTGOING TIDE FROM THIS MORNING INTO EARLY THIS AFTERNOON. IN ADDITION...DUE TO BRISK SOUTH-SOUTHEAST WINDS OFFSHORE...A SOUTH TO NORTH FLOWING LONGSHORE CURRENT WILL ALSO OCCUR TODAY. CHECK WITH YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ...AND REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... SOUTH-SOUTHEAST WINDS NEAR 20 KNOTS WILL PRODUCE SEAS OF 7 TO 9 FEET FROM ABOUT 20 NAUTICAL MILES OFFSHORE AND BEYOND...AND SEAS OF 6 TO 8 FEET OVER THE NEAR SHORE WATERS WITHIN 20 NAUTICAL MILES BETWEEN SEBASTIAN AND JUPITER INLETS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE AREAS. ...FIRE WEATHER IMPACT... GUSTY WINDS COUPLED WITH DRY GROUND CONDITIONS WILL ENHANCE THE FIRE DANGER ONCE AGAIN TODAY ACROSS EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS AND SEAS WILL REMAIN HAZARDOUS OVER THE ATLANTIC WATERS THROUGH SATURDAY. THE FIRE WEATHER DANGER WILL ALSO REMAIN ELEVATED THROUGH SATURDAY. A COLD FRONT IS FORECAST TO PASS THROUGH CENTRAL FLORIDA ON SUNDAY. THE FRONT WILL BE PRECEDED BY SCATTERED SHOWERS...AND POSSIBLY A FEW LIGHTNING STORMS...SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.